Alert archive / Florida / River Flood Warnings in 2024

River Flood Warning 2, NWS Melbourne, FL

September 4, 2024Seminole County, Florida

NWS Melbourne, FL issued this river flood warning at Sep 4, 2024, 3:46 PM EDT for Seminole County, Florida. It took effect at Sep 4, 2024, 3:58 PM EDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2024, 3:46 PM EDT (19:46 UTC)
In effect from
Sep 4, 2024, 3:58 PM EDT
Expired
Sep 4, 2024, 6:59 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wekiva River near ALTAMONTE SPRINGS 2N (LWAF1). The gauge peaked at 28.34 ft at Sep 5, 2024, 3:00 AM EDT.

actionminormoderatemajor2426283009/0409/05
Action stage
27.5 ft
Minor stage
28.5 ft
Moderate stage
29 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02234990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

385 
WGUS42 KMLB 041946
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
346 PM EDT Wed Sep 4 2024

...The National Weather Service in Melbourne FL has issued a Flood 
Warning for the following rivers in Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.Persistent heavy rainfall over the Little Wekiva River Basin will 
lead to quick rises and minor flooding in communities near Altamonte 
Springs.

For the Little Wekiva...including Altamonte Springs 2n...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issuedthis evening at 815 PM EDT.

&&

FLC117-050015-
/O.NEW.KMLB.FL.W.0002.240904T1958Z-000000T0000Z/
/LWAF1.1.ER.240904T1958Z.240904T2100Z.240904T2130Z.NO/
346 PM EDT Wed Sep 4 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Little Wekiva River near Altamonte Springs 2n.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 29.0 feet, Moderate flooding between State Road 434 
  and State Road 436, with water covering roads and entering low 
  lying homes near the river. Flooding also occurring in the Clemson 
  Drive and Lake Brantley areas.

* ADDITIONAL DETAILS...
  - At 3:30 PM EDT Wednesday the stage was 24.8 feet.
  - Bankfull stage is 27.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 28.9 feet late this
    afternoon. It will then fall below flood stage late this
    afternoon.
  - Flood stage is 28.5 feet.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecasts (EDT)
Location            Stg   Stg   Day/Time  4PM   5PM   6PM   7PM

Little Wekiva River
Altamonte Springs 2 28.5  24.8  Wed 3 pm  28.7  28.9  28.1  26.7


&&

LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
      2865 8141 2867 8142


$$

Schaper
1 follow-up statement
084 
WGUS82 KMLB 042259
FLSMLB

Flood Statement
National Weather Service Melbourne FL
659 PM EDT Wed Sep 4 2024

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.Heavy rainfall has ended over the river basin. The river will 
continue to fall through action stage this evening and below action 
stage tonight.

FLC117-050000-
/O.CAN.KMLB.FL.W.0002.000000T0000Z-240904T2259Z/
/LWAF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 PM EDT Wed Sep 4 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Wekiva River near Altamonte Springs 2n.

* ADDITIONAL DETAILS...
  - At 6:30 PM EDT Wednesday the stage was 28.1 feet.
  - Bankfull stage is 27.5 feet.
  - Forecast...The river is expected to fall below action stage
    tonight.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecasts (EDT)
Location            Stg   Stg   Day/Time  7PM    8PM

Little Wekiva River
Altamonte Springs 2 28.5  28.1  Wed 6 pm  27.5   26.5   


&&

LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
      2865 8141 2867 8142


$$

Schaper

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:35 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 4, 3:35 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
335 PM EDT Wed Sep 4 2024

...New DISCUSSION, MARINE...

.DISCUSSION...
Issued at 232 PM EDT Wed Sep 4 2024

- The threat for flooding across the interior continues today,
  especially in urban, low-lying, and poor drainage areas.
  Locations that have already received substantial rainfall the
  last couple days will be more susceptible to flooding.

- There is a High Risk for life-threatening rip currents at the
  Volusia and Northern Brevard Atlantic beaches due to a long
  period swell.

- High shower and lightning storm chances look to continue over
  the next week or so.

Rest of Today-Tonight...Scattered to numerous showers with
embedded lightning storms are working their way inland along the
sea breeze as of around 330pm this afternoon. Activity is slow
moving, with rainfall amounts up to 2 inches already reported
across portions of Seminole and Orange Counties, prompting a
Flood Advisory. Expect much of the same to continue into the
evening hours, as warm temperatures aloft hinder the strong storm
threat. CAMs suggest a sea breeze collision near to just west of
the Kissimmee River later this afternoon into this evening. This
would be the best location for gusty winds today, with continued
locally heavy rainfall. PWATs around 2.25" will support rainfall
totals of 2-4" in a short period of time, leading to minor
flooding, especially in areas that have received heavy rainfall
over the last few days. Remember, never drive through flooded
roadways!

CAMs also support activity persisting through the evening hours,
pushing slowly back towards the coast into late tonight (after
midnight). Drier conditions should then develop towards sunrise.
However, a few showers and a storm will remain possible along the
coast. PoPs 30-50% this evening into tonight. Warm and muggy
conditions for the overnight hours, with low temperatures
remaining in the mid to upper 70s. Some coastal areas could remain
around 80.

Thursday-Friday (modified previous)...Generally more of the same,
as east central Florida remains weakly under the influence of high
pressure, deep moisture continues to stream across the area in
easterly to southeasterly flow, and the stationary front remains
draped across North Florida. Daily scattered to numerous showers
and isolated lightning storms continue, while the ridge aloft
begins to weaken as a broad trough approaches. Temperatures aloft
(500mb) are forecast to continue warming, remaining about -5C on
Thursday before becoming as warm as -4 to -3.5C on Friday. This
will continue to limit the strong storm and lightning threat,
despite ample moisture. However, steering flow looks to remain
weak through most of Friday, continuing the threat for locally
heavy rainfall and flooding. Warm and muggy conditions continue
with afternoon highs in the U80s-L90 and high humidity producing
heat indices up to 106.

Saturday-Tuesday (previous)...A broad mid-upper level trough
digging down into the Southeast as it works across the CONUS
shifts the frontal boundary south into central Florida, while also
helping to produce a surface disturbance or two along the
boundary through the weekend. With the boundary and associated
deep moisture forecast to remain in the neighborhood, high rain
chances continue through the weekend and into next week, and could
also see more thunderstorms again as the trough lowers
temperatures aloft. Temperatures are forecast to creep down thanks
to the high cloud cover, from the U80s-L90s Saturday into
possibly the M80s-90 Tuesday, but with the high humidity
sweltering conditions look to continue through the weekend.

&&

.MARINE...
Issued at 232 PM EDT Wed Sep 4 2024

Rest of Today-Tonight...Poor to hazardous boating conditions will
continue across the offshore waters into tonight, as swell up to
6-7ft continues to move into the area. Seas are forecast to begin
diminishing late this evening, though seas up to 6ft will remain
possible from around Cape Canaveral northward through the
overnight hours. The Small Craft Advisory for the offshore Volusia
County waters is expected to continue through 11PM. Elsewhere,
small craft should continue to exercise caution in the offshore
waters. Nearshore, seas 3-5ft. Onshore flow around 10kts this
afternoon will veer southeasterly overnight, becoming 5-10kts.
Showers and lightning storms will continue, with the possibility
of offshore-moving cells this evening.

Thursday-Monday (modified previous)...High pressure in the
tropical north Atlantic continues to weakly extend to Florida,
while the frontal boundary draped across North Florida shifts
south into central Florida through the weekend. Winds 5-10 kts are
forecast to veer from E-SE Thursday, to SE-S Friday, and SW-S
Saturday, before working back towards easterly Sunday and Monday,
assuming the front follows the current forecast. Seas 3-6 ft
early Thursday slowly subside to 3-5 ft early Friday, 2-4 ft this
weekend into early next week. High rain and lightning storm
chances continue, with some cells moving offshore, especially
Friday into this weekend.

&&

.AVIATION...
(18Z TAFs)
Issued at 156 PM EDT Wed Sep 4 2024

Scattered showers and storms have developed along and ahead of the
east coast sea breeze early this afternoon. Coastal VCTS
transitions to VCSH around 21Z behind the sea breeze. TEMPOs kept
across the interior for VIS/CIG reductions in convection.
The greatest coverage of interior VCTS generally diminishes
around sunset with lingering showers and isolated storms possible
into the evening, particularly at LEE. Redevelopment of storms
will be possible near DAB this evening, and have included VCTS
from 01/05Z. Periods of VCSH continue at coastal terminals
overnight. East winds around 10 kts this afternoon become 5 kts or
less tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  91  76  90 /  50  70  50  70
MCO  77  93  77  92 /  50  70  30  70
MLB  78  90  77  90 /  40  70  40  60
VRB  77  91  77  90 /  40  60  30  60
LEE  77  92  77  91 /  50  70  30  70
SFB  77  91  77  91 /  50  70  30  70
ORL  78  93  77  92 /  50  70  30  70
FPR  77  91  76  91 /  40  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 PM EDT this evening for AMZ570.

&&

DISCUSSION...Leahy
AVIATION...Law
Hazardous weather outlook, Sep 4, 5:27 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
527 AM EDT Wed Sep 4 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-050200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
527 AM EDT Wed Sep 4 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.THUNDERSTORM IMPACT...
Isolated lightning storms capable of occasional cloud to ground
lightning, gusty winds to 45 mph, and heavy downpours will be
possible, especially across the interior in the afternoon and
evening.

.EXCESSIVE RAINFALL IMPACT...
Slow and erratic storm motion could lead to locally high rainfall
amounts of 2 to 4 inches in a short period of time, and one or
two locations receiving over 4 inches can't be ruled out. These
high rainfall amounts could lead to flooding of urban, low-lying,
and poor drainage areas.

.EXCESSIVE HEAT IMPACT...
Heat and high humidity will combine to produce peak afternoon heat
index values of 103 to 107, and Moderate to Major HeatRisk.

.RIP CURRENT AND SURF IMPACT...
There is a High Risk for life-threatening rip currents at the
Volusia and Northern Brevard Atlantic beaches due to northeasterly
long period swell, and entering the surf is discouraged. A
Moderate risk for dangerous rip currents continues at the rest of
the central Florida Atlantic beaches. Swimmers should check in
with lifeguards for the latest information, and never swim alone.

.WIND AND SEA IMPACT...
Northeasterly swell is expected to build seas in the Gulf Stream
up to 7 ft offshore of Volusia, where a Small Craft Advisory has
been issued, 4-6 feet offshore of Brevard, where small craft
should exercise caution, and up to 6 ft offshore of the Treasure
Coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A Moderate Risk for dangerous rip currents continues at all central
Florida Atlantic beaches tonight. Entering the surf at night is
strongly discouraged.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered to numerous showers and lightning storms are forecast each
afternoon. Heavy rainfall, cloud to ground lightning, and gusty
winds will remain the primary threats.

Heat and humidity will produce peak heat index values 102 to 106.

At least a Moderate risk of dangerous rip currents is expected to
continue at the beaches into next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Haley

In the hours before

Special weather statement, Sep 4, 2:43 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Wed Sep 4 2024

FLZ058-259-041915-
Okeechobee FL-Inland St. Lucie FL-
243 PM EDT Wed Sep 4 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ST. LUCIE AND OKEECHOBEE
COUNTIES THROUGH 315 PM EDT...

At 243 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Four Seasons Estates, or 10 miles southeast of Fort
Drum, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Treasure Island, Okeechobee, Fort Drum, Four Seasons Estates, and
Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2720 8090 2761 8112 2757 8078 2756 8078
      2755 8054 2721 8061
TIME...MOT...LOC 1843Z 163DEG 19KT 2739 8073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Sep 4, 2:52 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT Wed Sep 4 2024

FLZ041-044>046-041915-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
252 PM EDT Wed Sep 4 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 315
PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford, moving northwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Sanford, Winter Springs, Casselberry, and Lake Mary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2875 8118 2866 8130 2879 8161 2897 8131
TIME...MOT...LOC 1852Z 122DEG 11KT 2878 8130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 2:55 AM EDTSmall Craft AdvisoryMLB18 hr
Sep 4, 2:59 AM EDTRip Current StatementMLBBrevard, Volusia25 hr
Sep 4, 2:43 PM EDTSpecial Weather StatementMLBOkeechobee32 min
Sep 4, 2:52 PM EDTSpecial Weather StatementMLBSeminole23 min
Sep 4, 3:23 PM EDTAreal Flood AdvisoryMLBOrange, Seminole, Volusia112 min
Sep 4, 4:08 PM EDTAreal Flood WarningMLBOrange, Seminole2 hr
Sep 4, 4:13 PM EDTSpecial Weather StatementMLBOrange47 min
Sep 4, 4:53 PM EDTAreal Flood AdvisoryMLBOsceola112 min
Sep 4, 6:48 PM EDTSpecial Weather StatementMLBOrange27 min

Nearby

River Flood Warnings in Florida, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.